MAUDE Adverse Event Report: ARTHREX, INC. POSTERIOR DISTAL TIBIA PLATE, SS, 5H; PLATE, FIXATION, BONE

ARTHREX, INC. POSTERIOR DISTAL TIBIA PLATE, SS, 5H; PLATE, FIXATION, BONE
Model Number POSTERIOR DISTAL TIBIA PLATE, SS, 5H
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/21/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during an posterior malleolar fracture reduction surgery the arthrex posterior distal tibia plate - ar-8963p-05 - batch 5261808 was used.Upon insertion of screw into the oblong hole, the screw passed right through the plate resulting in loss of fracture reduction and the use of the plate as a buttress.The surgeon had to resort to 46mm screws with washers (ar-8840c-46 + ar-8870w x 3) to reduce the fracture.As a result the patient will be non weight bearing for approx 6 weeks.No further information received.Update 22-nov-2019: a 2.5mm drill was used in preparation for a 3.5mm cortical screw.The implant was put into the posterior distal tibia.
 
Additional Manufacturer Narrative
Complaint not confirmed, despite the oblong hole edge being damaged, the screws returned were found to seat without falling off.It is unclear which screw p/n advanced through the plate during the event.The most likely causes include misaligned insertion and a potential combination of the damaged edges.

Brand Name
POSTERIOR DISTAL TIBIA PLATE, SS, 5H
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key9443929
Report Number1220246-2019-01471
Device Sequence Number19374951
Product Code HRS
UDI-Device Identifier00888867221024
UDI-Public00888867221024
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K151732
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPOSTERIOR DISTAL TIBIA PLATE, SS, 5H
Device Catalogue NumberAR-8963P-05
Device Lot Number5261808
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/21/2019
Supplement Date Received by Manufacturer11/21/2019
Initial Report FDA Received Date12/10/2019
Supplement Report FDA Received Date01/30/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;